Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Constipation, Nausea and Heartburn

angelanicaangelanic Posts: 256
edited 06/11/2012 - 8:47 AM in Chronic Pain
Hi All,

Not feeling great. Getting Nauseous several times a day on and off..and occassional heartburn over the last week. Call doc and as suspected he suggested stopping the Naproxen first. I haven't taken it in 24 hours and still having horrible nausea.

Is it possible the nausea is related to the constant constipation I have due to pain meds? I am going every once in a while but only a bit at a time. Tonight I tried suppository and it did nothing.

So, now that I have admitted these horrible things...any thoughts? You can see my other meds below.



  • Some, if not all of the meds you listed can cause nausea as a side effect, constipation as well for sure. I would discuss it with you doctor, and tell him/her how long you've been taking each, and how long you've been feeling nauseous.
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • I have those symptoms too minus the heartburn, I know my Constipation is caused from my high doses of oxycodone, I use miralax daily sometimes double doses in a day and still nothing. It's like the moon and stars must be aligned for me to have a BM. I take phenegran 25 mg when my nausea is overwhelming and it helps me.
    Be sure to drink plenty of water and if its getting too bad call your doctor. As you know when you get soooo backed up the pressure alone in you belly and back can be horrible.
    Have you changed your med regime recently?
    Hope you week better soon.
  • I have to take colace a stool softener daily. I drink a lot of water and take prunes daily. Taking a warm drink like herbal tea in peppermint helps me also and the heat gets it going. I've used a fleet enema at times also. I only take Naproxen on occasion for a migraine now but take Voltaran now as an anti-inflammatory although I took Naproxen for a year it was time to switch to something else for me. I hope you reassess your meds with your Dr. Feel better. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • It is very possible that it is in fact due to the medication. Did you do any research on the possible side effects? They should come with the meds themselves.
  • In my closing, I meant to say..... hope you FEEL better soon! My smartphone sometimes, isn't all that smart and auto corrects words. LOL
  • Hi everyone. Well, I think you are spot on that I should start taking a daily laxative. So I have stopped taking everything except the neurontin and started getting pain in lower back. So today took a oxy after a nice BM (HAPPY HAPPY DAY). The heartburn is still coming and going.

    Based on what all of you said, I am going to call my surgeon on Monday and ask for 90 day scripts for stuff I will need for after surgery so I can send them in now. And ask for a script for the nausea and recommendation for laxative. The problem with the neurontin is you can not take antacids within 2 hours of taking the meds and it is a 3 times a day med. AND I believe this drug is responsible for me walking so I refuse to stop taking it.

    Thanks for your support.

  • Hiya, :? I am with you on this one. I also take a stool softner, same as charry. In the early days , i used to take naproxen along with diclofenic, gees, they made me so poorly :& The best thing the doctor ever did for me was to refer me to pain clinic, they gave me medication for each pain i have. But i have had problems with absorbtion of the good nutrients, i hang on to the bad nutrients, and get rid of the good nutrients ~X( Now i have to see a gastrologist(stomach doctor)They want to find out why this is happening, i am B12 defitient, thats the one i can not hang on too. I do take a coctail of medication, but suffer from nausea and reflux, i take cyclizine for nausea and omeprazole for reflux. I hope some of what i have and are experiencing can help you in some way. please keep me posted :?

    Angie :H
This discussion has been closed.
Sign In or Register to comment.